The complexity of mean payoff games

Uri Zwick, Michael S. Paterson

Research output: Chapter in Book/Report/Conference proceedingConference contributionpeer-review

Abstract

We study the complexity of finding the values and optimal strategies of mean payoff games, a family of perfect information games introduced by Ehrenfeucht and Mycielski. We describe a pseudopolynomial time algorithm for the solution of such games, the decision problem for which is in NP ∩ co-NP. Finally, we describe a polynomial reduction from mean payoff games to the simple stochastic games studied by Condon. These games are also known to be in NP ∩ co-NP, but no polynomial or pseudo-polynomial time algorithm is known for them.

Original languageEnglish
Title of host publicationComputing and Combinatorics - 1st Annual International Conference, COCOON 1995, Proceedings
EditorsDing-Zhu Du, Ming Li, Ding-Zhu Du
PublisherSpringer Verlag
Pages1-10
Number of pages10
ISBN (Print)354060216X, 9783540602163
DOIs
StatePublished - 1995
Event1st Annual International Computing and Combinatorics Conference, COCOON 1995 - Xi’an, China
Duration: 24 Aug 199526 Aug 1995

Publication series

NameLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Volume959
ISSN (Print)0302-9743
ISSN (Electronic)1611-3349

Conference

Conference1st Annual International Computing and Combinatorics Conference, COCOON 1995
Country/TerritoryChina
CityXi’an
Period24/08/9526/08/95

Fingerprint

Dive into the research topics of 'The complexity of mean payoff games'. Together they form a unique fingerprint.

Cite this